MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS
Model Number AR40E
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Weight and ethnicity: unknown/ not provided.If implanted, give date: not applicable, as lens was removed/replaced during the same procedure.If explanted, give date: not applicable, as lens was removed/replaced during the same procedure.Reporter email address: unknown/not provided.Reporter telephone number: (b)(6).All pertinent information available to johnson & johnson surgical vision, inc has been submitted.
 
Event or Problem Description
The doctor reported their cartridge presented a defect; and when they tried to implant the lens, the handle tore.Lens inserted in the left eye and removed in the same procedure, which caused a delay in the treatment.No other information was provided.
 
Additional Manufacturer Narrative
Device evaluation: product testing could not be performed since at the time of this investigation, the product has not been received for evaluation.Therefore, the reported issue could not be verified, and product quality deficiency could not be determined.Manufacturing record review: the manufacturing process record was evaluated and revealed that the product was manufactured and released according to specifications.A search revealed that no additional complaints were received from this production order.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc has been submitted.
 
Additional Manufacturer Narrative
Corrected data: based on further review of the complaint file, it was noted that section d10, and section g04 were inadvertently not included on the initial medwatch report.The following sections have been updated accordingly.Section d10, concomitant product: emeraldc cartridge.Section g04, combination product: no.Additional information: section d9.Device available for evaluation? yes.Returned to manufacturer on feb 23, 2024.Section h3.Device evaluated by manufacturer? yes.Device evaluation: the product was returned to the manufacturing site for evaluation.Visual inspection of the lens reveal that it was coated in viscoelastic residue with a detached haptic.The lens was cleaned revealing that the haptic was pulled from the radial hold.Damage was observed on the surface of the lens.Manufacturing site subject matter experts (sme) were contacted regarding the detached haptic; it was determined that the detachment was the result of handling and not a manufacturing defect.The complaint issue "haptic detached" was identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Therefore, there is no indication of a product deficiency or product malfunction.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc has been submitted.

Brand Name
SENSAR IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
road 402 north, anasco ind. pk
anasco, PR 00610
7142478552
MDR Report Key12144793
Report Number2648035-2021-08104
Device Sequence Number4259355
Product Code HQL
UDI-Device Identifier05050474501980
UDI-Public(01)05050474501980(17)250926
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/26/2025
Device Model NumberAR40E
Device Catalogue NumberAR40E00140
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/10/2021
Supplement Date Received by Manufacturer08/13/2021
04/24/2024
Initial Report FDA Received Date07/09/2021
Supplement Report FDA Received Date09/08/2021
05/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EMERALDC CARTRIDGE.
Outcome Attributed to Adverse Event Other;
Patient Age43 YR
Patient SexMale